Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Took an ipill and pregnancy test was negative. What could be the reason for delay in periods?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Hi , i had taken an i pill on 21 st Oct , my periods were already overdue as my date was 19th. now its 28th i still havnt had my periods.

Did a pregnancy test at home on 24th which was negative, i dont think i am pregnant but why are periods so late with i pill ?

Also i had taken an i pill last month also. is that so that back to back consumption of i pill in 2 months has caused this. I have hardly taken an i pill before apart from last two months
Posted Sun, 17 Nov 2013 in Birth Control
Answered by Dr. Shanti Vennam 29 minutes later
Brief Answer:
Pregnancy is unlikely if timely consumption done.

Detailed Answer:

Thanks for your query.

Emergency contraception always creates disturbances in the hormonal balance of the body as there is a high dose of hormone contained in it, the very purpose of the pill is preventing conception by causing hormone excess. This can lead to breakthrough bleeding in some people and almost always delays the period by one or two weeks.

If you have taken the medication within the stipulated time interval there is almost no chance of conception even during the ovulatory phase of the cycle.

As you have taken two pills in consecutive months it appears that your cycles have gone erratic. You would need supplementation to put them back on track. I would ask you to see a specialist, get a complete evaluation done including a sonogram and a serum beta-hCG titre estimation. You may need hormones to induce withdrawal after excluding pregnancy if you are overdue by more than 10 days.

Hope your query is clarified. Please contact for more information. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor